Alert archive / New Mexico / Flash Flood Warnings in 2002
Flash Flood Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 3, 2002, 12:54 AM MDT for Socorro County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2002, 12:54 AM MDT (06:54 UTC)
- Expired
- Aug 3, 2002, 3:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Socorro County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 6.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 030654
FFWABQ
NMC053-030945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1254 AM MDT SAT AUG 3 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOCORRO COUNTY IN CENTRAL NEW MEXICO
* UNTIL 345 AM MDT
* AT 1250 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD HEAVY RAIN PERSISTING ACROSS EASTERN AND SOUTHERN SOCORRO
COUNTY. THE HEAVIEST RAINS HAVE FALLEN ALONG AND EAST OF THE RIO
GRANDE WITH RADAR ESTIMATING UPWARDS OF ONE AND ONE-HALF INCHES ACROSS
NORTHEAST SECTIONS OF THE COUNTY SOUTH OF ABO PASS...AND ALSO ALONG
INTERSTATE 25 ABOUT 15 MILES SOUTH OF SAN ANTONIO.
* LOCATIONS IN THE WARNING INCLUDE BERNARDO...BOSQUE DEL APACHE
REFUGE...CLAUNCH...ESCONDIDA...LA JOYA...LEMITAR...AND SAN ACACIA
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
LAT...LON 3351 10743 3351 10640 3370 10634 3370 10608
3423 10595 3424 10646 3442 10648 3454 10724
$$
KJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:10 PM MDT, 10 hours 44 minutes earlier.
Area forecast discussion, Aug 2, 2:10 PM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 210 PM MDT FRI AUG 2 2002 AUGUST BEGAN WET ACROSS THE SOUTHEAST QUARTER OF THE STATE...THANKS TO THE UPPER LEVEL HIGH SHIFTING E AND ALLOWING A SURGE OF MOISTURE TO HEAD NWD FROM OLD MEXICO. AT THE SAME TIME A COLD FRONT MOVED S DOWN THE ERN PLAINS AND RUSHED OVER THE CNRTL MOUNTAIN CHAIN LAST NIGHT. PLENTY OF MOISTURE THROUGH A DEEP LAYER OVER THE STATE... ESPECIALLY THE S AND E. SCATTERED TO NUMEROUS SHOWERS AND STORMS EXPECTED TONIGHT ALL ZONES...WITH THE BEST CHANCE FOR HEAVY RAINERS IN THE ERN HALF OF OUR AREA. HAVE DECIDED AGAINST A FLASH FLOOD WATCH AS BELIEVE FLASH FLOODING WILL BE ISOLATED. UPPER LEVEL HIGH TO REMAIN ANCHORED OVER THE CENTRAL PART OF THE COUNTRY WELL INTO NEXT WEEK...BEFORE POSSIBLY BUILDING BACK WEST AGAIN. SRLY FLOW TO KEEP THE MOISTURE PUMPING NWD INTO THE STATE. THUS CHANCE POPS FOR MOST AREAS THROUGH NEXT WEEK...EXCEPT SLIGHT CHANCE EC AND SE ZONES. THIS COULD CHANGE IF WAVE OVER FLORIDA WERE TO REACH NM BY NEXT TUE OR WED. TO MUCH UNCERTAINTY IN THE MODELS AS TO TIMING AND PLACEMENT OF THIS WAVE TO START BEEFING UP POPS YET IN THE E. ABQ WB 065/084 066/083 066 40544 SAF TB 060/080 058/084 058 40644 TCC TB 066/086 068/090 066 40643 .ABQ...NONE. CHJ
Nearby
Flash Flood Warnings in New Mexico, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.